Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gynecomastia and Testosterone
Aug 6, 2004

I used to be on Testosterone injections (100mg/wk.), and developed painful gynecomastia on one side only. Before they understood the link my HIV doctor sent me to a surgeon who imaged it, and removed the benign tissue. That surgery was paid for by Medicare.

Now the other side has developed even larger and more painful. That surgeon and another have said they won't do the other side without a large cash deposit from me - they are not 100% sure that Medicare will cover the surgery this time, despite it being a 'payable code'. I cannot afford that.

Is there anything I can do to reduce the pain and/or swelling without going on debilitating pain meds? It's getting worse. I'm in a manual wheelchair (ataxia) which exacerbates the pain, and it's getting harder to push. I'm also really strangely lopsided, but I can live with that, but not the pain.

Is there anything I can do? I'm desperate.

Response from Dr. Henry

In situations like yours I get help from an HIV interested endocrinologist and pain specialist. KH



Previous
PEP and Sudden Lactic Acidosis?
Next
Reversing side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement